Page 1 of 2 12 LastLast
Results 1 to 10 of 15

Thread: Bad bruising

  1. #1
    Join Date
    Apr 2010
    Posts
    15
    Thanks
    1
    Thanked 2 Times in 2 Posts

    Default Bad bruising

    I am having a problem with horrible bruising. They start out as an itch and then I find huge bruises later that look like someone beat me with a bat. Only thing they could find wrong on my standard bloodwork was my vitamin d was low but not deficient necessarily. Anyone else have these? I also have lots of purpura all over too. I am not on any meds right now but lexapro.

  2. #2
    Join Date
    Jun 2011
    Location
    Chicago
    Posts
    255
    Thanks
    27
    Thanked 82 Times in 69 Posts

    Default

    Here I am again, and once again like you I get bruising as well. Yesterday on the side of my eye started with an itch, which progressed to a scratch, and then turned into a small bruise. For awhile there I was getting the bruises mostly on my legs. Haven't had one in a while, other than the small one yesterday.

  3. #3
    Join Date
    May 2011
    Location
    Colorado
    Posts
    645
    Thanks
    456
    Thanked 353 Times in 232 Posts

    Default

    Quote Originally Posted by bamber View Post
    I am having a problem with horrible bruising. They start out as an itch and then I find huge bruises later that look like someone beat me with a bat. Only thing they could find wrong on my standard bloodwork was my vitamin d was low but not deficient necessarily. Anyone else have these? I also have lots of purpura all over too. I am not on any meds right now but lexapro.
    I just looked up side effects for Lexapro on WebMD and this is what it says:
    Tell your doctor immediately if any of these rare but serious side effects occur: easy bruising/bleeding, muscle weakness/cramps, change in the amount of urine.

    Get medical help right away if any of these rare but serious side effects occur: bloody/black/tarry stools, fainting, vomit that looks like coffee grounds, seizures.

    This medication may rarely cause a very serious condition called serotonin syndrome. The risk increases when this medication is used with certain other drugs (see Drug Interactions section). Get medical help right away if you develop some of the following symptoms: hallucinations, unusual restlessness, loss of coordination, fast heartbeat, severe dizziness, unexplained fever, severe nausea/vomiting/diarrhea, twitching muscles.

    The link is:http://www.webmd.com/drugs/drug-6399...e=Lexapro+Oral

    If I were you, I would be contacting my doctor ASAP. What you have described in both of your posts sounds like the warning signs of a serious drug reaction/complication. As you know, you aren't supposed to go cold turkey on Lexapro, so get professional advise. Please let us know how things turn out!

  4. The Following 4 Users Say Thank You to Gizmo For This Useful Post:

    lovedbyHim (06-25-2011), Peridot20_Gem (06-26-2011), steve.b (06-25-2011), tgal (06-25-2011)

  5. #4
    Join Date
    Jun 2011
    Location
    Chicago
    Posts
    255
    Thanks
    27
    Thanked 82 Times in 69 Posts

    Default

    Good catch Gizmo!

  6. #5
    Join Date
    May 2011
    Location
    Colorado
    Posts
    645
    Thanks
    456
    Thanked 353 Times in 232 Posts

    Default

    Quote Originally Posted by Manderson View Post
    Good catch Gizmo!
    My husband is a pharmacist, so I hear about the people who have life-threatening reactions to medications. He's saved a few lives by sending people to the ER.

  7. #6
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,526
    Thanks
    1,548
    Thanked 1,743 Times in 1,212 Posts

    Default

    Quote Originally Posted by Gizmo View Post
    My husband is a pharmacist, so I hear about the people who have life-threatening reactions to medications. He's saved a few lives by sending people to the ER.
    You rock Gizmo!
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  8. #7
    Join Date
    Apr 2010
    Posts
    15
    Thanks
    1
    Thanked 2 Times in 2 Posts

    Default

    What's crazy is I did see my doctor. Her words were lexapro shouldn't cause the bruising. I am even a psych nurse and read the paper they give with the med and didnt find that. I took lexapro about 5 years ago for six months and didn't have any problems, but I guess they can occur. Thank god lexapro is a med you can stop without tapering.

    The muscle cramps have been going on for years but have just gotten progressively worse, but it would be a miracle if they eased up completely with stopping the lexapro.

    You guys rock! So glad I remembered y'all.

  9. #8
    rob is offline Super Moderator Super ModeratorEmperor of the World
    Join Date
    Feb 2008
    Posts
    3,681
    Thanks
    426
    Thanked 1,105 Times in 628 Posts

    Default

    Thanks for the good info Gizmo!

  10. #9
    Join Date
    Feb 2011
    Posts
    2,036
    Thanks
    345
    Thanked 365 Times in 315 Posts

    Default

    Gizmo good info mate and it's helped 2 member's already...some drugs can be terible yet doctor's still say your ok with them.

  11. #10
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,526
    Thanks
    1,548
    Thanked 1,743 Times in 1,212 Posts

    Default

    Quote Originally Posted by Peridot20_Gem View Post
    Gizmo good info mate and it's helped 2 member's already...some drugs can be terible yet doctor's still say your ok with them.
    I don't think the drug itself is bad, I took it when I first became ill and had no issues. There are just some drugs that don't mix with with certain people
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  12. The Following User Says Thank You to tgal For This Useful Post:

    Gizmo (06-26-2011)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •